Alert archive / Texas / Freeze Warnings in 2015

Freeze Warning 2, NWS Midland/Odessa, TX

October 25, 2015

NWS Midland/Odessa, TX issued this freeze warning at Oct 25, 2015, 3:30 AM CDT. It took effect at Oct 26, 2015, 4:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2015, 3:30 AM CDT (08:30 UTC)
In effect from
Oct 26, 2015, 4:00 AM CDT
Expired
Oct 26, 2015, 8:00 AM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS74 KMAF 250830
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 AM CDT SUN OCT 25 2015

...FREEZE WARNING EARLY MONDAY FOR MARFA PLATEAU...

.POST FRONTAL CONDITIONS OF CLEARING SKIES... LIGHT WIND... AND A
VERY DRY AIRMASS WILL COMBINE TO DROP OVERNIGHT TEMPERATURES BELOW
FREEZING AT MARFA. A LIGHT FREEZE IS POSSIBLE EARLY MONDAY MORNING
FOR THE MARFA PLATEAU.

TXZ080-252300-
/O.NEW.KMAF.FZ.W.0002.151026T0900Z-151026T1300Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
330 AM CDT SUN OCT 25 2015

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY.

* TEMPERATURE...NEAR 31 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION NEEDS TO BE COVERED OR 
  MOVED INDOORS.|

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
336 
WWUS74 KMAF 251835
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
135 PM CDT SUN OCT 25 2015

...FREEZE WARNING EARLY MONDAY FOR MARFA PLATEAU...

.CLEAR SKIES...LIGHT WIND...AND A VERY DRY AIRMASS WILL COMBINE
TO DROP OVERNIGHT TEMPERATURES BELOW FREEZING AT MARFA. A LIGHT
FREEZE IS POSSIBLE EARLY MONDAY MORNING FOR THE MARFA PLATEAU.

TXZ080-260500-
/O.CON.KMAF.FZ.W.0002.151026T0900Z-151026T1300Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
135 PM CDT SUN OCT 25 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
MONDAY...

* TEMPERATURE...NEAR 31 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION NEEDS TO BE COVERED OR 
  MOVED INDOORS.| 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
024 
WWUS74 KMAF 260800
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 AM CDT MON OCT 26 2015

...FREEZE WARNING EARLY THIS MORNING FOR MARFA PLATEAU...

.CLEAR SKIES...LIGHT WIND...AND A VERY DRY AIRMASS WILL COMBINE
TO DROP MORNING LOW TEMPERATURES BELOW FREEZING AT MARFA. A LIGHT
FREEZE IS POSSIBLE THIS MORNING FOR THE MARFA PLATEAU.

TXZ080-261300-
/O.CON.KMAF.FZ.W.0002.151026T0900Z-151026T1300Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
300 AM CDT MON OCT 26 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE...30 TO 32 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION NEEDS TO BE COVERED OR 
  MOVED INDOORS.| 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS MAY DAMAGE CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Oct 25, 12:22 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Oct 25, 12:22 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1222 AM CDT SUN OCT 25 2015

.AVIATION...
06Z TAF issuance.

No aviation concerns for the next 24 hours, VFR conditions will
persist at all terminals.

&&

PREV DISCUSSION... /issued 209 PM CDT SAT OCT 24 2015/

DISCUSSION...As of 2:00 PM CDT Saturday...Pleasant Fall weather
is in store for the CWA through the next several days.

The cold front that barreled its way south this morning is now
south of the International border. Low level cold air advection
has kept temps in the 50s and 60s...helped by the mid/upper level
cloud deck courtesy of now TD Patricia.

Even though there are a few showers over Reagan County and in the
Big Bend area high resolution models (HRRR and RAP13) ends all the
shower activity by 00Z.

With the cooler airmass in place lows tonight will be in the
30s/40s area wide. The forecast low of 44 for KMAF would make it
the coolest morning since April 29th. It will definitely feel
like Fall has arrived (or in other words - normal temps for this
time of year)! Overnight lows Monday morning could be even colder
with light winds...clear skies...and a dry airmass with temps near
freezing in Marfa and around 40 in the Permian Basin.

Weak ridging will keep West Texas/Southeast New Mexico dry through
Thursday with temps warming to above normal starting Monday night
as the winds shift to southerly. A weak cold front could drop
temps a bit on Wednesday...but temps will still be above normal.

A strong trof will move into the Pacific NW and then drop SE thru
the Great Basin before becoming a cutoff low over the Desert SW
late Thursday. The low will move slowly into the Southern Plains
on Sat...however cutoff lows are notoriously difficult to predict
seven days out. Nevertheless...both the GFS and ECMWF do bring
increasing chances of rain to the CWA Thursday night thru Sat
morning.

Strobin

MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

27
Hazardous weather outlook, Oct 25, 3:19 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 AM CDT SUN OCT 25 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-260830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
319 AM CDT SUN OCT 25 2015 /219 AM MDT SUN OCT 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

LOW TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING IN AND NEAR
THE MARFA AREA FOR SEVERAL HOURS EARLY MONDAY MORNING. AS A
RESULT...A FREEZE WARNING IS NOW IN EFFECT FOR THIS AREA.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Freeze Warnings in Texas, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.